What exactly does it mean to have 'mildly elevated factor VIII'? I've been on coumadin for a blood clot (that is now gone) and according to my doctor I will have to remain on coumadin forever. He admits to having no idea what is causing the blood clots but seems to have closed the door on finding out. Could the elevated factor VIII mean anything else? I tested negative for all the other 'factors' and the other usual suspects.
I believe individuals with haemophilia are lacking factor VIII, one of the necessary components for sufficient blood clotting. I wish I had more to offer,... all in all, I would say it just means your blood clots a little bit better than it should (b/c of the elevated factor VII), therefore, the reason for your doctor suggesting coumadin. Because factor VII is only mildly elevated, it might be worth asking if low-dose aspirin would be just as effective. My mother was on coumadin, for a blood clot, and because of her other medical conditions and necessary medications,... as I'm sure you know there are MANY medications that are off-limits when on coumadin, her doctor saw no reason it wouldn't be just as beneficial for her to take 325mg aspirin/day.
How are you?
Excessive factor VIII implies the blood has a tendency to clot. Some of the causes of elevated factor VIII are stress, strenuous exercise, surgery, inflammatory conditions, birth control pills and hormone replacement therapy.
The patients with elevated factor VIII have increased chances of developing venous thromboembolism.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.